Alert archive / California / Wind Advisories in 2014

Wind Advisory 27, NWS Medford, OR

October 21, 2014Siskiyou County, California; Lake County, Oregon

NWS Medford, OR issued this wind advisory at Oct 21, 2014, 3:22 PM PDT for Siskiyou County, California; Lake County, Oregon. It took effect at Oct 22, 2014, 1:00 PM PDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2014, 3:22 PM PDT (22:22 UTC)
In effect from
Oct 22, 2014, 1:00 PM PDT
Expired
Oct 23, 2014, 11:00 AM PDT
In force
22 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Lake County, OR

The radar

The Medford radar (KMAX), 104 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2014-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2014-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS76 KMFR 212222
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
322 PM PDT TUE OCT 21 2014

...GUSTY WINDS IN THE SHASTA VALLEY IN NORTHERN CALIFORNIA AND
HIGHWAY 31 IN EASTERN OREGON WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING...

.A COLD FRONT WILL BRING GUSTY WINDS TO NORTHERN CALIFORNIA AND
PARTS OF EASTERN OREGON WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING. THE STRONG WINDS WILL IMPACT TRAFFIC IN THE SHASTA
VALLEY OF NORTHERN CALIFORNIA AND ALONG HIGHWAY 31 BETWEEN PAISLEY
AND SILVER LAKE.

CAZ081-221200-
/O.NEW.KMFR.WI.Y.0027.141022T2000Z-141023T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
322 PM PDT TUE OCT 21 2014

...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT WEDNESDAY. 

* WINDS...SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...WEDNESDAY AFTERNOON PEAKING WEDNESDAY EVENING.

* LOCATIONS INCLUDE: WEED.

* IMPACTS...INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR WEED
  WILL BE IMPACTED. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ031-221200-
/O.NEW.KMFR.WI.Y.0027.141022T2000Z-141023T0600Z/
CENTRAL AND EASTERN LAKE COUNTY-
322 PM PDT TUE OCT 21 2014

...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT WEDNESDAY. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY EVENING.

* LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE AND SILVER LAKE.

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31
  BETWEEN PAISLEY AND SILVER LAKE. THESE WINDS CAN CAUSE TRAVEL
  DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

FB
4 follow-up statements
003 
WWUS76 KMFR 221002
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
302 AM PDT WED OCT 22 2014

...GUSTY WINDS IN THE SHASTA VALLEY IN NORTHERN CALIFORNIA AND
 HIGHWAY 31 IN EASTERN OREGON THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL BRING GUSTY WINDS TO NORTHERN CALIFORNIA AND
PARTS OF EASTERN OREGON THIS AFTERNOON AND EVENING. THE STRONG
WINDS WILL IMPACT TRAFFIC IN THE SHASTA VALLEY OF NORTHERN
CALIFORNIA AND ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE.

CAZ081-222215-
/O.CON.KMFR.WI.Y.0027.141022T2000Z-141023T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
302 AM PDT WED OCT 22 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
   11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* WINDS...SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...WEDNESDAY AFTERNOON PEAKING WEDNESDAY EVENING.

* LOCATIONS INCLUDE: WEED.

* IMPACTS...INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR WEED
  WILL BE IMPACTED. THESE WINDS CAN CAUSE TRAVEL DIFFICULTIES...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ031-222215-
/O.CON.KMFR.WI.Y.0027.141022T2000Z-141023T0600Z/
CENTRAL AND EASTERN LAKE COUNTY-
302 AM PDT WED OCT 22 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
   11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY EVENING.

* LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE AND SILVER LAKE.

* IMPACTS...THE STRONGEST WINDS WILL OCCUR ALONG HIGHWAY 31
  BETWEEN PAISLEY AND SILVER LAKE. THESE WINDS CAN CAUSE TRAVEL
  DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
267 
WWUS76 KMFR 222111
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
211 PM PDT WED OCT 22 2014

...GUSTY WINDS IN THE SHASTA VALLEY IN NORTHERN CALIFORNIA AND 
HIGHWAY 31 IN EASTERN OREGON THIS AFTERNOON THROUGH THURSDAY
MORNING...

.A COLD FRONT WILL BRING GUSTY WINDS TO NORTHERN CALIFORNIA AND
PARTS OF EASTERN OREGON THIS AFTERNOON AND EVENING. THE STRONG
WINDS WILL CONTINUE OVERNIGHT AND WILL IMPACT TRAFFIC IN THE
SHASTA VALLEY OF NORTHERN CALIFORNIA AND ALONG HIGHWAY 31 BETWEEN
PAISLEY AND SILVER LAKE.

CAZ081-230900-
/O.EXT.KMFR.WI.Y.0027.000000T0000Z-141023T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
211 PM PDT WED OCT 22 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THURSDAY. 

* WINDS...SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...THIS AFTERNOON PEAKING LATE THIS EVENING.

* LOCATIONS INCLUDE: WEED.

* IMPACTS...INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR 
  WEED WILL BE IMPACTED. THESE WINDS CAN CAUSE TRAVEL 
  DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ031-230900-
/O.EXT.KMFR.WI.Y.0027.000000T0000Z-141023T1800Z/
CENTRAL AND EASTERN LAKE COUNTY-
211 PM PDT WED OCT 22 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THURSDAY. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...THIS AFTERNOON THROUGH THURSDAY MORNING.

* LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE AND SILVER LAKE.

* IMPACTS...THE STRONGEST WINDS WILL OCCUR ALONG HIGHWAY 31 
  BETWEEN PAISLEY AND SILVER LAKE. THESE WINDS CAN CAUSE 
  TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
570 
WWUS76 KMFR 230933
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
233 AM PDT THU OCT 23 2014

...GUSTY WINDS IN THE SHASTA VALLEY IN NORTHERN CALIFORNIA AND
   HIGHWAY 31 IN EASTERN OREGON THROUGH THURSDAY MORNING...

.A COLD FRONT IS BRINGING GUSTY WINDS TO NORTHERN CALIFORNIA AND
PARTS OF EASTERN OREGON THIS MORNING. THE WINDS HAVE PEAKED...BUT
ARE STILL STRONG ENOUGH TO IMPACT TRAFFIC IN THE SHASTA VALLEY OF
NORTHERN CALIFORNIA AND ALONG HIGHWAY 31 BETWEEN PAISLEY AND
SILVER LAKE.

CAZ081-231800-
/O.CON.KMFR.WI.Y.0027.000000T0000Z-141023T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
233 AM PDT THU OCT 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* WINDS...SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL DIMINISH THROUGH THIS MORNING.

* LOCATIONS INCLUDE: WEED.

* IMPACTS...INTERSTATE 5 SOUTH OF YREKA AND HIGHWAY 97 NEAR 
  WEED WILL BE IMPACTED. THESE WINDS CAN CAUSE TRAVEL 
  DIFFICULTIES... ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ031-231800-
/O.CON.KMFR.WI.Y.0027.000000T0000Z-141023T1800Z/
CENTRAL AND EASTERN LAKE COUNTY-
233 AM PDT THU OCT 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL DIMINISH THROUGH THIS MORNING.

* LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE AND SILVER LAKE.

* IMPACTS...THE STRONGEST WINDS WILL OCCUR ALONG HIGHWAY 31 
  BETWEEN PAISLEY AND SILVER LAKE. THESE WINDS CAN CAUSE 
  TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
989 
WWUS76 KMFR 231635
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
935 AM PDT THU OCT 23 2014

CAZ081-231745-
/O.CAN.KMFR.WI.Y.0027.000000T0000Z-141023T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
935 AM PDT THU OCT 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. WINDS WILL CONTINUE TO BE OUT OF THE SOUTH AT 20 TO 30
MPH TODAY.

$$

ORZ031-231800-
/O.CON.KMFR.WI.Y.0027.000000T0000Z-141023T1800Z/
CENTRAL AND EASTERN LAKE COUNTY-
935 AM PDT THU OCT 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL DIMINISH LATE THIS MORNING.

* LOCATIONS INCLUDE: PAISLEY...SUMMER LAKE AND SILVER LAKE.

* IMPACTS...THE STRONGEST WINDS WILL OCCUR ALONG HIGHWAY 31 
  BETWEEN PAISLEY AND SILVER LAKE. THESE WINDS CAN CAUSE 
  TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

FB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 21, 3:09 PM PDT, 13 minutes earlier.

Area forecast discussion, Oct 21, 3:09 PM PDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
309 PM PDT TUE OCT 21 2014

.SHORT TERM...THE ATMOSPHERE WILL REMAIN QUIET TONIGHT AS WE ARE
IN BETWEEN TWO STORMS. THE NEXT FRONT IS EXPECTED TO BRING WINDS
TO THE COASTAL WATERS TONIGHT WITH WINDS SPREADING INLAND ON
WEDNESDAY. BASED ON REDDING TO MEDFORD GRADIENT BETWEEN 4-5 MB
WEDNESDAY AFTERNOON..I HAVE ISSUED A WIND ADVISORY FOR THE SHASTA
VALLEY FOR WEDNESDAY AFTERNOON THROUGH EVENING. IN ADDITION
SOUTHWEST WIND AT 700MB IS AROUND 50KTS AND HAVE ALSO ADDED THE
SUMMER LAKE AREA OF HIGHWAY 31 IN THE WIND ADVISORY TOMORROW
EVENING. ALSO EXPECT GUSTY SOUTHEAST WINDS FOR THE ROGUE VALLEY
BUT THE GRADIENTS DONT APPEAR STRONG ENOUGH FOR A WIND ADVISORY
HERE IN MEDFORD. THIS FRONT HAS TAPPED INTO PLENTY OF MOISTURE AND
STARTING WEDNESDAY AFTERNOON..THE CURRY COUNTY COAST COULD SEE 3-4
INCHES OF RAIN. DOWNSLOPING WILL KEEP RAIN OUT OF THE ROGUE VALLEY
UNTIL WEDNESDAY NIGHT AND ABOUT A QUARTER TO HALF INCH CAN BE
EXPECTED. THE FRONT AND MOST OF THE RAIN ARE EXPECTED TO MOVE
THROUGH THE AREA BY THURSDAY MORNING...WITH SHOWERS IN THE AREA
THURSDAY. ANOTHER ROUND OF MODERATE RAIN IS EXPECTED ON FRIDAY AS
ANOTHER FRONT MOVES INLAND. /FB

.LONG TERM...SATURDAY, OCTOBER 25TH THROUGH TUESDAY, OCTOBER 29TH.
NEAR TO SLIGHTLY ABOVE AVERAGE TEMPERATURES ARE EXPECTED DURING THIS
TIME PERIOD ALONG WITH ABOVE NORMAL PRECIPITATION.

MORE SPECIFICALLY, AN ACTIVE SOUTHWEST FLOW STORM TRACK WILL PERSIST
OVER THE THE FORECAST ARE THROUGH THE PERIOD. FRIDAY NIGHT SURFACE
LOW PRESSURE AROUND 990 MILLIBARS IS EXPECTED TO MOVE INSIDE OF 130
WEST LONGITUDE AND THEN WILL MAKE LANDFALL OVER THE OLYMPIC
PENINSULA IN WESTERN WASHINGTON OR VANCOUVER ISLAND, BRITISH
COLUMBIA. PRECIPITABLE WATER VALUES WILL BE NEAR 1.25 INCHES AS THIS
SYSTEM ARRIVES AT OUR COASTLINE. WITH THE LOW CENTERED WELL NORTH OF
THE AREA, THE LOW LEVEL WIND TRAJECTORY WITH THIS FRONTAL SYSTEM
WILL BE PREDOMINATELY FROM THE SOUTH. THIS MEANS THAT COASTAL
MOUNTAINS WESTWARD AND NORTHERN CALIFORNIA STAND TO SEE THE MOST
PRECIPITATION FROM THIS FRONTAL SYSTEM, BUT IT DOES APPEAR THE COLD
FRONT FROM IT WILL REMAIN INTACT INTO AT LEAST THE CASCADES.

SUNDAY INTO MONDAY LOOKS TO BE A MILD REPRIEVE IN THE WET WEATHER AS
TRANSIENT HIGH PRESSURE BRIEFLY BUILDS ACROSS THE AREA AND THEN
DEPARTS. THE NEXT FRONTAL SYSTEM, WHICH WILL CONTAIN THE REMNANTS OF
HURRICANE ANA, WHICH RECENTLY AFFECTED HAWAII, IS DUE IN WITH MORE
WIND AND RAIN LATE MONDAY INTO TUESDAY. BTL

&&

.AVIATION...21/18Z TAF CYCLE...
A FEW LIGHT RAIN AND MOUNTAIN SNOW SHOWERS THIS MORNING WILL LINGER
INTO THE EARLY AFTERNOON IN THE OREGON CASCADES BEFORE ENDING. SOME
LIGHT RAIN IS ALSO EXPECTED ALONG AND NEAR THE COAST RANGE THIS
MORNING, LINGERING, BUT DIMINISHING IN COVERAGE THIS AFTERNOON.
EXPECT TOTAL MOUNTAIN OBSCURATIONS IN THE OREGON CASCADES AND IN THE
CURRY COASTAL MOUNTAINS THIS MORNING TO BECOME PARTIAL THIS
AFTERNOON, AND PARTIAL OBSCURATIONS ELSEWHERE TO GENERALLY LINGER
THROUGH THE DAY. TONIGHT A FRONTAL BOUNDARY APPROACHING THE COAST
WILL CAUSE WINDS ABOVE THE SURFACE TO INCREASE SHARPLY, RESULTING IN
THE POTENTIAL FOR LOW LEVEL WIND SHEAR AROUND AND NEAR THE COAST AND
COAST RANGE, WHERE SURFACE WINDS SHOULD BE RELATIVELY WEAK.

RAIN WILL REACH THE COAST THIS EVENING THROUGH TONIGHT...AND
CEILINGS WILL LIKELY LOWER TO MVFR FOR ALL AREAS OF THE COAST BY
SUNRISE, WITH THE COAST RANGE BECOMING TOTALLY OBSCURED. VFR SHOULD
PREVAIL INLAND FROM THE COAST RANGE THROUGH NOON ON WEDNESDAY.
BTL/SK

&&

.MARINE...UPDATED 1100 AM PDT TUE 21 OCT 2014...
A HEAVY WEST SWELL IS SUBSIDING SOME IN THE COASTAL WATERS THIS
MORNING, BUT IS STILL LARGE, WITH SEAS 11 TO 12 FEET AT THE BUOYS AS
OF 11AM PDT. AN APPROACHING STRONG FRONT WILL RAMP UP THE WINDS
TODAY AND, MORE SO TONIGHT, BRINGING GALES INITIALLY TO THE NORTHERN
WATERS THIS EVENING AND THEN TO MOST AREAS ON WEDNESDAY AS THE FRONT
MOVES SLOWLY FROM FROM NORTH TO SOUTH. VERY STEEP HAZARDOUS SEAS
WILL ACCOMPANY THE FRONT AS WEST SWELL COMBINES WITH INCREASING WIND
WAVES TO PRODUCE CHAOTIC AND DANGEROUS SEAS. WINDS AND SEAS WILL
LOWER SOME WEDNESDAY NIGHT INTO THURSDAY BEFORE ANOTHER ROUND OF
STRONGER WINDS ACCOMPANIES THE NEXT FRONTAL SYSTEM FRIDAY INTO THE
WEEKEND.

THERE IS SOME UNCERTAINTY ON THE TIMING AND PROGRESSION OF THE GALES
OVER THE WATERS WITH THE APPROACHING FRONT. WE HAVE TAKEN A BLEND OF
THE MODELS WITH RESPECT TO TIMING...AND WE EXPECT THE GALES WILL BE
REACHING WITHIN SEVERAL NAUTICAL MILES OF THE COAST AS THE FRONT
MOVES INLAND ON WEDNESDAY.

BTL/SK

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT WEDNESDAY FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 5 PM PDT WEDNESDAY FOR
     PZZ350-356-370-376.
     GALE WARNING FROM 5 AM TO 5 PM PDT WEDNESDAY FOR PZZ350-356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THURSDAY
     FOR PZZ350-356-376.
     GALE WARNING UNTIL 5 PM PDT WEDNESDAY FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
     AFTERNOON FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM WEDNESDAY TO 5
     PM PDT THURSDAY FOR PZZ370.

FJB/BTL/MAS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 2:58 AM PDTGale WarningMFR47 hr
Oct 21, 2:58 AM PDTHazardous Seas WarningMFR47 hr
Oct 21, 2:58 AM PDTSmall Craft Advisory for Hazardous SeasMFR3 days
Oct 21, 3:52 PM PDTSmall Craft Advisory for WindsMFR25 hr
Oct 21, 3:52 PM PDTSmall Craft Advisory for Hazardous SeasMFR60 hr

Nearby

Wind Advisories in California, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.